Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 28, 2011, 2:47 PM PDT for San Bernardino County, California. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 2:47 PM PDT (21:47 UTC)
- Expired
- Aug 28, 2011, 3:30 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 120 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 3:11 PM PDT | TSTM WND DMG | 1 Ne Joshua Tree, CA | CALIFORNIA HIGHWAY PATROL REPORTED A WIRE DOWN ON HIGHWAY 62. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -740 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS55 KVEF 282147
SVRVEF
CAC071-282230-
/O.NEW.KVEF.SV.W.0129.110828T2147Z-110828T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 330 PM PDT.
* AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF YUCCA VALLEY...
OR 22 MILES WEST OF TWENTYNINE PALMS...AND WAS MOVING SOUTHEAST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
JOSHUA TREE...YUCCA VALLEY AND JOSHUA TREE LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3406 11650 3412 11652 3414 11647 3421 11644
3426 11644 3432 11648 3435 11642 3437 11640
3413 11611 3412 11626 3408 11627 3408 11644
TIME...MOT...LOC 2146Z 326DEG 6KT 3423 11643
$$
JS2 follow-up statements
062
WWUS55 KVEF 282208
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
308 PM PDT SUN AUG 28 2011
CAC071-282230-
/O.CON.KVEF.SV.W.0129.000000T0000Z-110828T2230Z/
SAN BERNARDINO CA-
308 PM PDT SUN AUG 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...
AT 258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PEA SIZED HAIL. THIS STORM WAS LOCATED 7 MILES
NORTH OF YUCCA VALLEY...OR 21 MILES WEST OF TWENTYNINE PALMS...AND
WAS MOVING SOUTHEAST AT 5 MPH WITH REDEVELOPMENT BEHIND IT.
LOCATIONS IMPACTED INCLUDE...
JOSHUA TREE...YUCCA VALLEY AND JOSHUA TREE LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3406 11650 3412 11652 3414 11647 3421 11644
3426 11644 3432 11648 3435 11642 3437 11640
3413 11611 3412 11626 3408 11627 3408 11644
TIME...MOT...LOC 2206Z 326DEG 6KT 3420 11641
$$
JS407
WWUS55 KVEF 282224
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PDT SUN AUG 28 2011
CAC071-282233-
/O.EXP.KVEF.SV.W.0129.000000T0000Z-110828T2230Z/
SAN BERNARDINO CA-
324 PM PDT SUN AUG 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 330 PM PDT...
AT 322 PM PDT...RADAR INDICATED THAT SEVERE WEATHER WAS NO LONGER A
THREAT IN THE JOSHUA TREE AREA AS THE STORM HAD MOVED AWAY TO THE
WEST. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3406 11650 3412 11652 3414 11647 3421 11644
3426 11644 3432 11648 3435 11642 3437 11640
3413 11611 3412 11626 3408 11627 3408 11644
TIME...MOT...LOC 2223Z 326DEG 6KT 3418 11639
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 9:30 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 28, 9:30 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT SUN AUG 28 2011
.SYNOPSIS...MOIST AND UNSTABLE AIR IN PLACE WILL ALLOW ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP AGAIN TODAY. A DRIER SOUTHWEST
FLOW WILL DEVELOP MONDAY AND TUESDAY AND WILL LEAD TO A GRADUAL
DECREASE IN THUNDERSTORM COVERAGE FROM WEST TO EAST. EXCESSIVELY HOT
AFTERNOON TEMPERATURES ARE EXPECTED AGAIN MONDAY BEFORE DECREASING
SLIGHTLY THE REST OF THE WEEK.
&&
.UPDATE...VERY IMPRESSIVE MESOSCALE CONVECTIVE VORTEX MENTIONED BY
THE PREVIOUS SHIFT WAS STILL SPINNING OVER LA PAZ COUNTY AS OF 9 AM.
SMALL...SHORT-LIVED THUNDERSTORMS HAD BEEN GENERATING IN ITS EASTERN
SEMICIRCLE MUCH OF THE NIGHT AND MORNING...BUT SATELLITE TRENDS
SUGGEST DRY AIR BEGINNING TO WRAP IN. FORECAST FOR TODAY LOOKS FINE
AND NO UPDATE PLANNED THIS MORNING.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS SHOULD TAKE ON
AN EASTERLY COMPONENT BY MID DAY GENERALLY UNDER 8 KTS THEN SWING
AROUND TO THE SOUTHWEST LATER IN THE AFTERNOON AND BECOME GUSTY AT
TIMES. THUNDERSTORM OUTFLOW BOUNDARIES COULD CHANGE THIS THINKING
AND PROVIDE TWO TO THREE HOURS OF DIRECTIONAL SHIFTS WITH SOME
STRONGER GUSTS. SCATTERED HIGH CLOUDS THIS MORNING WITH MID LEVEL
CLOUDS AND CBS DEVELOPING LATE THIS MORNING INTO THE AFTERNOON.
ISOLATED TO SCATTERED STORMS ARE POSSIBLE IN AND AROUND THE VALLEY
TODAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY WITH THE BEST CHANCE ACROSS SAN BERNARDINO AND MOHAVE
COUNTIES. MORE ISOLATED DEVELOPMENT WILL BE POSSIBLE FURTHER NORTH
INTO CLARK AND SOUTHERN NYE COUNTY. INYO AND ESMERALDA COUNTIES LOOK
TO HAVE LOWER CHANCES TODAY. GUSTY WINDS WILL BE POSSIBLE NEAR
STORMS....OTHERWISE AMBIENT WINDS WILL BE GENERALLY LIGHT WITH SOME
SOUTH TO SOUTHWEST GUSTINESS POSSIBLE LATE THIS AFTERNOON.
&&
.PREV DISCUSSION...
425 AM PDT SUN AUG 28 2011
.SHORT TERM...TODAY THROUGH TUESDAY...THE MAIN FEATURE WORTH NOTING
IS THE MESOSCALE CONVECTIVE VORTEX OVER LA PAZ COUNTY ARIZONA. THIS
WAS PRODUCED BY A MASSIVE DECAYING THUNDERSTORM COMPLEX SATURDAY
EVENING OVER SOUTHWEST ARIZONA. DOPPLER RADAR AND SURFACE
OBSERVATIONS REVEALED THAT THE OUTFLOW BOUNDARY FROM THIS COMPLEX
HAS PUSHED SOUTHERLY WINDS...SUSPENDED DUST AND DEWPOINTS IN THE
LOWER 60S UP INTO SOUTHERN CLARK COUNTY BETWEEN LAUGHLIN AND
SEARCHLIGHT AS OF 11Z. THIS BOUNDARY HAS BEEN LOSING MOMENTUM BUT
WILL SPREAD AT LEAST INTO CENTRAL CLARK COUNTY AND SHOULD BRING A
NOTICEABLE HAZE INTO THE LAS VEGAS VALLEY. REMNANT MID AND HIGH
LEVEL CLOUDS WILL BE DRAWN SLOWLY NORTHWARD AND SHOULD LIMIT
SUNSHINE SOMEWHAT THIS MORNING. THE MCV WILL LIKELY MOVE SLOWLY TO
THE NORTH AND BE A FOCUSING MECHANISM FOR CONVECTION. THE ADDITIONAL
SHOT OF LOW LEVEL MOISTURE SHOULD AID CONVECTION UP INTO SOUTHERN
NEVADA BUT SOMETIMES THESE OUTFLOW BOUNDARIES HAVE A LITTLE
STABILIZING EFFECT. IT WILL ALSO HOLD TEMPERATURES DOWN A FEW
DEGREES AND THE EXCESSIVE HEAT WARNING WAS CANCELLED TODAY. I KEPT
THUNDERSTORM COVERAGE IN THE ISOLATED TO SCATTERED RANGE AND
FORECAST SOUNDINGS INDICATE SLIGHTLY MORE STABLE CONDITIONS
TODAY...ESPECIALLY OVER THE WESTERN MOJAVE DESERT.
HOWEVER...TWENTYNINE PALMS AND BARSTOW COULD STILL SEE SOME
THUNDERSTORMS TODAY DUE TO THE LOW LEVEL MOISTURE STILL IN PLACE.
THE NAM AND GFS CONTINUE TO INDICATE DRIER WESTERLY FLOW DEVELOPING
MONDAY IN RESPONSE TO THE LOW OVER OREGON MOVING INTO IDAHO/MONTANA
AND THE HIGH CENTER SHIFTING OVER SOUTHEAST ARIZONA. THIS SHOULD
DECREASE THUNDERSTORM COVERAGE FROM WEST TO EAST AND ALLOW
TEMPERATURES TO REALIZE THEIR POTENTIAL WITH HIGHS CLIMBING BACK TO
NEAR RECORD LEVELS. THE DRYING TREND CONTINUES TUESDAY AS A TROUGH
DROPS INTO THE PACIFIC NORTHWEST AND PRODUCES A PREVAILING SOUTHWEST
FLOW AND SLIGHTLY LOWER TEMPERATURES ACROSS THE REGION.
.LONG TERM...AN UPPER TROUGH WILL MOVE INTO THE WEST COAST EARLY IN
THE WEEK AND MOVE THROUGH THE GREAT BASIN WEDNESDAY AND THURSDAY.
MODELS ARE IN BETTER AGREEMENT WITH THE TIMING AND STRENGTH OF THE
TROUGH AND IT LOOKS LIKE THERE WILL BE ENOUGH OF A SOUTHWEST FLOW TO
BRING DRIER AIR INTO THE REGION AND KEEP THUNDERSTORM CHANCES EAST
OF THE AREA. THIS WILL ALSO BRING SOMEWHAT COOLER TEMPERATURES BY
THE MIDDLE OF NEXT WEEK. BY FRIDAY THROUGH SUNDAY HIGH PRESSURE WILL
BUILD BACK TOWARD THE WEST WITH THE POTENTIAL OF MOISTURE INCREASING
ONCE AGAIN OVER THE EASTERN PORTIONS OF THE AREA ALONG WITH SLIGHTLY
INCREASING TEMPERATURES.
.AVIATION...FOR MCCARRAN...WINDS WILL BE LIGHT EXCEPT FOR OCCASIONAL
OUTFLOW BOUNDARIES PROVIDING TWO TO THREE HOURS OF DIRECTIONAL
SHIFTS WITH SOME GUSTINESS. SCT TO BKN DECK AT AROUND 15K MAY OPEN
UP ALLOWING FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED STORMS IN
THE AFTERNOON. WIND SHIFTS NEAR THUNDERSTORMS WILL BE
POSSIBLE...AMBIENT WINDS WILL BE LIGHT FROM THE EAST SHIFTING TO THE
SOUTH TO SOUTHWEST WITH SOME GUSTINESS LATE IN THE DAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
SUNDAY WITH THE BEST CHANCE ACROSS SAN BERNARDINO AND MOHAVE
COUNTIES. MORE ISOLATED DEVELOPMENT WILL BE POSSIBLE FURTHER NORTH
INTO CLARK AND SOUTHERN NYE COUNTY. INYO AND ESMERALDA COUNTIES LOOK
TO HAVE LOWER CHANCES TODAY. GUSTY WINDS WILL BE POSSIBLE NEAR
STORMS. AMBIENT WINDS WILL BE GENERALLY LIGHT WITH SOME SOUTH TO
SOUTHWEST GUSTINESS POSSIBLE LATE THIS AFTERNOON.
.CLIMATE...
HERE ARE THE RECORD HIGH MAXIMUM TEMPERATURES TODAY THROUGH MONDAY
FOR THE MAIN CLIMATE SITES AROUND OUR AREA..
LOCATION TODAY MONDAY
8/28 8/29
-----------------------------------------------
LAS VEGAS 110/1944 110/1948
BISHOP 103/2001 105/1950
DAGGETT 111/1998 110/2009
DEATH VALLEY 123/1998 124/1998
NEEDLES 116/2009 117/2005
KINGMAN 107/2009 105/1915
AND THE RECORD HIGH MINIMUM TEMPERATURES FOR LAS VEGAS...
SUN 8/28...83/2008
MON 8/29...85/2009
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM PDT MONDAY FOR NVZ016-
017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM MST MONDAY FOR AZZ002-
003-036.
CA...EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM PDT MONDAY FOR
CAZ522>527.
&&
MORGAN/SALMEN/ADAIR/GORELOW/GIBBS
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 28, 6:12 AM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT SUN AUG 28 2011 CAZ519>521-NVZ014-015-018-019-290700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 612 AM PDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY WILL ONCE AGAIN RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND FLASH FLOODING WOULD BE THE MAIN HAZARDOUS WEATHER THREAT WITH A FEW STORMS OVER THE SPRING MOUNTAINS...SHEEP RANGE AND LINCOLN COUNTY. LOCALIZED WIND GUSTS OVER 50 MPH WILL BE A POTENTIAL HAZARD OVER INYO AND ESMERALDA COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 612 AM PDT SUN AUG 28 2011 /612 AM MST SUN AUG 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY WILL ONCE AGAIN RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS COULD POSSIBLY TRIGGER ISOLATED FLASH FLOODING...ESPECIALLY OVER SOUTHERN AND CENTRAL MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES. LOCALIZED WIND GUSTS OVER 50 MPH WILL ALSO BE A POTENTIAL HAZARD WITH A FEW STORMS IN WESTERN SAN BERNARDINO AND CLARK COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER CONDITIONS SPREADING ACROSS THE REGION MONDAY WILL ALLOW TEMPERATURES TO REACH THEIR POTENTIAL WITH READINGS EXPECTED TO AGAIN BE NEAR RECORD VALUES. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR 11 AM TO 8 PM MONDAY FOR MUCH OF THE MOJAVE DESERT. THUNDERSTORM COVERAGE WILL DECREASE WITH ISOLATED STORMS CONFINED TO EASTERN LINCOLN AND MOHAVE COUNTIES. DRY AND STABLE CONDITIONS ARE EXPECTED THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY OVER SOUTHERN AND CENTRAL MOHAVE COUNTY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
In the hours before
Local storm report, Aug 28, 12:21 PM PDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN 4 NNE LANDERS (AR190) 34.27N 116.38W
08/27/2011 M1.00 INCH SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED ONE INCH IN 30 MINUTES...PEA SIZE HAIL
AND VISIBILITY DECREASING RAPIDLY FROM A THUNDERSTORM.
0300 PM TSTM WND DMG 5 WNW BARSTOW 34.91N 117.15W
08/27/2011 SAN BERNARDINO CA LAW ENFORCEMENT
5 POWER POLES WERE KNOCKED DOWN BY THUNDERSTORM WINDS
ALONG COMMUNITY BOULEVARD BETWEEN SUMMERSET ROAD AND
DIXIE ROAD.
0330 PM TSTM WND GST 4 ESE WEST WIND AERO 34.12N 115.85W
08/27/2011 M73.00 MPH SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED DAMAGE TO A SHED AND AN AWNING ON
THEIR PROPERTY AS WELL AS LOOSE ITEMS BLOWN AROUND. A
WIND GUST TO 64 MPH WAS ALSO MEASURED. THE THUNDERSTORM
LASTED APPROXIMATELY 20 MINUTES.
0425 PM FLASH FLOOD 2 ESE TWENTYNINE PALMS 34.17N 115.74W
08/27/2011 SAN BERNARDINO CA LAW ENFORCEMENT
AROUND 6 INCHES OF WATER WAS REPORTED NEAR AMBOY ROAD AND
LELIA LANE BY THE CALIFORNIA HIGHWAY PATROL.
0630 PM FLASH FLOOD 18 SSE ORIENTAL WASH RA 37.00N 117.37W
08/27/2011 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED DEBRIS ON SCOTTYS CASTLE ROAD
DUE TO FLASH FLOODING.
0730 PM FLASH FLOOD 4 NNW FURNACE CREEK 36.50N 116.88W
08/27/2011 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED MUD AND ROCKS WERE WASHED ONTO
HIGHWAY 190 NEAR COW CREEK BY FLOODWATERS.
&&
THIS IS AN UPDATED SUMMARY OF REPORTS FROM ACROSS THE MOJAVE DESERT
FROM THUNDERSTORM ACTIVITY ON SATURDAY. THIS INCLUDES SEVERAL DELAYED
REPORTS.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:20 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Aug 27, 5:32 PM PDT | Areal Flood Advisory | VEF | Inyo | 118 min |
| Aug 27, 5:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 27, 6:33 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Aug 27, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 48 min |
| Aug 28, 3:39 AM PDT | Excessive Heat Warning | VEF | Inyo, San Bernardino | 40 hr |
| Aug 28, 2:19 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 52 min |
| Aug 28, 2:37 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Aug 28, 4:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.